zbMATH — the first resource for mathematics

New structural properties of strings generated by leading digits of \(2^ n\). (English) Zbl 0529.60015

60E99 Distribution theory
11K16 Normal numbers, radix expansions, Pisot numbers, Salem numbers, good lattice points, etc.
82B05 Classical equilibrium statistical mechanics (general)
94A15 Information theory (general)
68R10 Graph theory (including graph drawing) in computer science
11A63 Radix representation; digital problems
Full Text: DOI
[1] Newcomb, Simon, Note on the frequency of use of the different digits in natural numbers, Amer. J. math., 4, 39-40, (1881) · JFM 13.0161.01
[2] Benford, Frank, The law of anomalous numbers, Proc. amer. phil. soc., 78, 551-572, (1938) · Zbl 0018.26502
[3] Raimi, Ralph A., The peculiar distribution of first digits, Scientific American, 221, 109-120, (1969)
[4] Raimi, Ralph A., The first digit problem, Amer. math. monthly, 83, 521-538, (1976) · Zbl 0349.60014
[5] Hamming, R.W., On the distribution of numbers, Bell system tech. J., 40, 1609-1625, (1970) · Zbl 0211.46701
[6] Tsao, N.K., The distribution of significant digits and round off error, Comm. ACM, 17, 269-271, (1974)
[7] Knuth, D., (), 219-229
[8] Pinkham, Roger S., On the distribution of first significant digits, Ann. math. statist., 32, 1223-1230, (1961) · Zbl 0102.14205
[9] Koksma, J.F., The theory of asymptotic distribution modulo one, Compositio math., 16, 1-22, (1964), This volume of the journal has a collection of articles on a variety of aspects of this theory. · Zbl 0131.29202
[10] Arnold, V.I., Mathematical methods of classical mechanics, (1978), Springer New York, Chapter 3 · Zbl 0386.70001
[11] Arnold, V.I.; Avez, A., (), 134-137, see especially Appendix 12
[12] Pomeau, Y., Stochastic behaviors of simple dynamical systems, (), 235-277 · Zbl 0351.76082
[13] Kak, S.C.; Chatterjee, A., IEEE trans. inform. theory, (Sept. 1981)
[14] Rajagopal, A.K.; Sitharama Iyengar, S.; Yellayi, Mohan, Statistical properties of strings generated by first digits of powers of two, Bit, (Sept. 1981), submitted for publication
[15] J. Robertson, V. R. R. Uppuluri, and A. K. Rajapogal, First digit phenomna and ergodic theory, to be submitted to J. Combin. Theory Ser. B. · Zbl 0529.10008
[16] Uppuluri, V.R.R., Essays in probability and statistics, 645-650, (1976), Chapter 39
[17] Kak, S.C., New results on the first digit problem, LSU technical report EE#607, (Aug. 1981)
[18] Feigenbaum, M.J., Quantitative universality for a class of non-linear transformations, J. statist. phys., 19, 25-52, (1978) · Zbl 0509.58037
[19] Feigenbaum, M.J., Universal behavior of non-linear systems, Los alamos sci., 4-27, (1980)
[20] S. Sitharama Iyengar, A. K. Rajagopal, and V. R. R. Uppuluri, String patterns of leading digits, J. Appl. Math. and Comp. (in press). · Zbl 0513.68036
[21] S. Sitharama Iyengar, A. K. Rajagopal, and Frank Ramos, On the distribution of string sequences of leading digits, J. Comb. Syst. Inf. Theory (in press). · Zbl 0529.60014
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.